Funnel Cloud, Washington
- When
- August 31, 12:54 PM CST
- Where
- Washington County, 2.83 mi SSE of Chappell Hill
- Reported by
- County Official
- Coordinates
- 30.110, -96.260
A funnel cloud was reported south of the Chappell Hill area near Nicholson Lake Road.
A funnel cloud was sighted near Brenham.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted near Brenham.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 31, 12:04 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 104 PM CDT MON AUG 31 2015 .AVIATION... FOR THE 18Z TAFS... MAIN AVIATION CONCERNS CENTER AROUND THE TIMING OF SHOWERS AND THUNDERSTORMS AT THE TERMINALS. AREA RADARS SHOW SCATTERED TO NUMEROUS THUNDERSTORMS GENERALLY WEST AND SOUTHWEST OF THE HOUSTON TERMINALS EARLY THIS AFTERNOON... WITH HIGH RESOLUTION GUIDANCE SHOWING AN INCREASE IN COVERAGE THROUGH THE REMAINDER OF THE AFTERNOON HOURS AS THE REGION REMAINS UNDER THE INFLUENCE OF A COMPACT MID/UPPER LEVEL LOW. SPC MESOANALYSIS SHOWS A MOISTURE AXIS STRETCHING FROM MATAGORDA BAY NORTH INTO CENTRAL TEXAS AND ALREADY STARTING TO SEE A FEW CELLS DEVELOP TOWARDS CLL IN THIS CORRIDOR. IN RESPONSE... WILL CARRY VCTS FOR ALL TERMINALS THROUGH 01Z... WITH TEMPO AMENDMENTS LIKELY NEEDED BASED ON CONVECTIVE TRENDS. THUNDERSTORMS HAVE BEEN CAPABLE OF ISOLATED WIND GUSTS NEAR 25 KNOTS THIS MORNING /BYY REPORTING 27 KNOTS AT 1615Z/ AND THIS GUSTY WIND THREAT IS EXPECTED TO CONTINUE INTO THE EVENING HOURS. LOCALLY HEAVY RAIN MAY ALSO PROVIDE BRIEF IFR VISIBILITY RESTRICTIONS... BUT CONFIDENCE IN OCCURRENCE AT ANY ONE TERMINAL IS TOO LOW TO INCLUDE IN THE TAFS ATTM. AS THE SOUTH TEXAS UPPER LOW MOVES TOWARDS THE REGION LATE TONIGHT AND EARLY TUESDAY MORNING... SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ALONG THE COAST AND EXPAND INLAND TOWARDS THE HOUSTON TERMINALS THROUGH MID TO LATE MORNING. OTHERWISE... VFR CONDITIONS AND S/SE WINDS AT OR UNDER 10 KNOTS ARE EXPECTED TO PREVAIL THROUGH THE AFTERNOON AND EVENING HOURS OUTSIDE OF THUNDERSTORM ACTIVITY. HUFFMAN && .PREV DISCUSSION... DISCUSSION... UPDATED THE FORECAST THIS MORNING TO RAISE TODAY'S RAIN CHANCES... ESPECIALLY ACROSS THE COASTAL COUNTIES AND OFFSHORE WHERE CURRENT SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE. WATER VAPOR SATELLITE IMAGERY NICELY SHOWS A MID/UPPER LEVEL LOW CENTERED BETWEEN AUSTIN AND MATAGORDA BAY...AND THIS FEATURE IN COMBINATION WITH OUR AREA'S INCREASING PRECIPITABLE WATER VALUES IS HELPING TO GENERATE TODAY'S STORMS. NOT SURE HOW FAR NORTHWARD THIS STUFF WILL GO...BUT BECAUSE WE ARE ALREADY SEEING SOME ISOLATED SHOWERS GETTING INTO LOCATIONS TO THE WEST OF BRENHAM...HAVE GONE AHEAD AND COVERED ALL OF OUR NORTHERN COUNTIES WITH SOME LOW POPS. WOULD NOT BE SURPRISED IF SOME SPOTS IN AND AROUND THE JACKSON- MATAGORDA-BRAZORIA-MATAGORDA BAY AREA GET SOME RAINFALL TOTALS APPROACHING OR EXCEEDING ONE INCH TODAY. MODELS ARE STILL SHOWING DECREASING COVERAGE LATE THIS AFTERNOON AND THIS EVENING FOLLOWED BY REDEVELOPMENT OVERNIGHT AND ON INTO TUESDAY MORNING. CURRENT FORECAST HAS THIS COVERED. 42 PREV DISCUSSION... DISCUSSION... UPPER ANALYSIS SHOWS TROF AXIS EXTENDING FROM THE GREAT LAKES TO ARKANSAS AND INTO S TX EARLY THIS MORNING. WATER VAPOR IMAGERY SHOWS SHORTWAVE IN THE BASE OF THIS TROF DROPPING INTO S TX WITH SOME LEAD DISTURBANCES EJECTING INTO THE WESTERN GULF WATERS. SEEING SOME ISO SHRA/TSTM DEVELOPMENT IN THE MATAGORDA BAY AREA ATTM AND WOULD EXPECT ADDITIONAL SCT ACTIVITY TO DEVELOP IN THE NEXT COUPLE HOURS. GOES SOUNDER IMAGERY SHOWING SOME 1.7-1.9" PW'S SITUATED 20-50NM OFFSHORE...WHICH SHOULD BE PUSHING INLAND LATER TODAY AND ALLOW FOR SOME ISO/SCT TSTMS ACROSS SOUTHERN PARTS OF THE REGION. WITH THE DEEPER MOISTURE IN PLACE AND TROF AXIS NUDGING A BIT CLOSER TONIGHT & TUE WE SHOULD SEE BETTER PRECIP CHANCES AREAWIDE TUE & WED. TONIGHT IT SHOULD GET GOING AFTER MIDNIGHT OFFSHORE AND SOUTH OF I-10 WITH THE AID OF SOME SPEED CONVERGENCE...AND PROBABLY SPREAD FURTHER INLAND THRU THE DAY TUE. NEXT SHIFT OR TWO MAY NEED TO BUMP POPS FURTHER THAN WHAT IS CURRENTLY FCST. AM A BIT HESITANT TO GO MUCH HIGHER WELL INLAND AS HAVE BEEN BURNED IN THESE SETUPS MANY TIMES BEFORE - WITH A LARGE COMPLEX OF PRECIP DEVELOPING OFFSHORE ROBBING INLAND PARTS OF INFLOW, ETC AND THEY END UP W/ NEGLIGIBLE AMOUNTS. NOT OUT OF THE REALM OF POSSIBILITY THAT SOME COASTAL LOCATIONS SEE SOME LOCALIZED HEAVY RAIN AMOUNTS 3AM-NOON SHOULD THIS SPEED CONVERGENCE SET UP A PSEUDO BOUNDARY. VERY LOW CONFIDENCE, BUT WORTH KEEPING AN EYE ON. UPPER TROUGH AXIS MAKES SLOW EWD PROGRESS INTO THE MIDWEEK TIME PERIOD...PROBABLY SITUATED ALONG THE TX/LA BORDER BY LATE WED. PRECIP CHANCES WILL LOWER...BUT NOT GO AWAY...AS WE GET ON ITS WESTERN PERIPHERY (MORE TYPICAL DIURNAL/SEABREEZE TYPE ACTIVITY). MODEL CAMPS STILL SPLIT ON THE TROF/LOW MOVEMENT DURING THE SECOND HALF OF THE WEEK. SOME CONTINUE ITS EWD PROGRESS WHILE OTHERS RETROGRADE IT BACK INTO THE WESTERN GULF AND TOWARD NORTHERN MEXICO & S TX. MOST HAVE BEEN SOMEWHAT CONSISTENT IN THEIR OWN SOLNS WHICH DOESN'T HELP THINGS FORECAST-WISE. SO THRU THE HOLIDAY WEEKEND...WILL MAINTAIN TYPICAL SCT POPS OFFSHORE OVERNIGHT/MORNINGS THEN INLAND DURING THE AFTERNOONS. 47 MARINE... WE SHOULD SEE A BIT MORE PCPN OVER THE COASTAL WATERS STARTING TODAY ON THRU MUCH OF THE UPCOMING WEEK AS A BROAD UPPER LEVEL STORM MYST- EM DEVELOPS OVER SOUTH TX. OTHERWISE NOT A LOT CHANGES WITH THE FCST OF MAINLY LIGHT (TO OCCASIONALLY MODERATE) ONSHORE WINDS THE REST OF THE WEEK. 41 AVIATION... ALREADY SEEING S0ME DEVELOPMENT OVER THE COASTAL WATERS THIS MORNING IN ASSOCIATION WITH A BROAD UPPER LEVEL STORM SYSTEM DEVELOPING OVER SOUTH TX. WILL EXPECT THIS ACTIVITY TO WORK ITS WAY INLAND THRU THIS AFTN...LIKELY KEEPING THE MENTION OF VCSH IN THE 12Z TAFS. ALL SIGNS SEEM TO POINT TO A REPEAT OF THIS PATTERN FOR TOMORROW SO WILL TREND ACCORDINGLY. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 93 72 91 72 93 / 20 20 40 20 30 HOUSTON (IAH) 91 74 88 72 90 / 30 30 50 30 30 GALVESTON (GLS) 89 79 87 78 87 / 50 50 60 50 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...99 AVIATION/MARINE...14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 712 AM CDT MON AUG 31 2015 TXZ213-214-226-227-235>238-011215- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA- WHARTON- 712 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WE WILL BE MONITORING THE POTENTIAL FOR SOME LOCALIZED HEAVY RAINFALL LATE TONIGHT AND TUESDAY MORNING...PRIMARILY IN THE COASTAL COUNTIES. MOST LOCATIONS WILL RECEIVE LESS THAN 1 INCH...HOWEVER THERE IS A SLIGHT CHANCE OF CLUSTERING CELLS THAT COULD PRODUCE A COUPLE INCHES OF RAIN IN A SHORT PERIOD OF TIME LEADING TO MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF SIGNIFICANT WEATHER DECREASES AFTER NOON ON TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-011215- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 712 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT A LARGE AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP OFFSHORE AND THE BAYS TONIGHT AFTER MIDNIGHT. LOCALIZED STRONGER CELLS WILL PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS...LOCALLY HIGHER SEAS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF SIGNIFICANT WEATHER DECREASES AFTER NOON ON TUESDAY. HOWEVER...EXPECT SCATTERED STORM DEVELOPMENT OFFSHORE DURING THE LATE NIGHT AND EARLY MORNING HOURS FOR MOST DAYS THIS WEEK. WINDS AND SEAS HIGHER NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1201 PM CDT MON AUG 31 2015 TXZ210-226-311745- COLORADO TX-WHARTON TX- 1201 PM CDT MON AUG 31 2015 ...SPECIAL WEATHER STATEMENT... AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PIERCE...OR 8 MILES NORTH OF EL CAMPO...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CAMPO...PIERCE...EGYPT...GARWOOD AND NADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2915 9621 2917 9643 2958 9644 2955 9609 TIME...MOT...LOC 1700Z 185DEG 20KT 2932 9630 HUFFMAN
The Ft Hood radar (KGRK), 127 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported south of the Chappell Hill area near Nicholson Lake Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598520.